Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 85, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 16, 2017, 8:52 PM CDT for 4 counties in Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2017, 8:52 PM CDT (01:52 UTC)
- Expired
- May 16, 2017, 9:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Cass County, NE, Johnson County, NE, Lancaster County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
459
WUUS53 KOAX 170152
SVROAX
NEC025-097-109-131-170230-
/O.NEW.KOAX.SV.W.0085.170517T0152Z-170517T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
852 PM CDT TUE MAY 16 2017
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Eastern Lancaster County in southeastern Nebraska...
Northern Johnson County in southeastern Nebraska...
Otoe County in southeastern Nebraska...
Southwestern Cass County in southeastern Nebraska...
* Until 930 PM CDT
* At 852 PM CDT, a severe thunderstorm was located near Douglas, or
24 miles southeast of Lincoln, moving northeast at 60 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Nebraska City, Syracuse, Weeping Water, Elmwood, Palmyra, Sterling,
Cook, Unadilla, Panama, Avoca, Murdock, Douglas, Lorton, Dunbar,
Manley, Otoe, Burr, Camp Catron and Platte River State Park.
This includes the following highways...
Highway 2 IN Nebraska between mile markers 475 and 508.
Highway 75 IN Nebraska between mile markers 48 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4060 9652 4100 9623 4069 9584 4068 9584
4066 9581 4037 9633
TIME...MOT...LOC 0152Z 212DEG 54KT 4054 9638
HAIL...1.75IN
WIND...70MPH
$$
MILLER4 follow-up statements
172
WWUS53 KOAX 170200
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
900 PM CDT TUE MAY 16 2017
NEC025-097-109-131-170230-
/O.CON.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Lancaster NE-Johnson NE-Otoe NE-Cass NE-
900 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN LANCASTER...NORTHERN JOHNSON...OTOE AND SOUTHWESTERN CASS
COUNTIES...
At 859 PM CDT, a severe thunderstorm was located near Unadilla, or 25
miles southeast of Lincoln, moving northeast at 60 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Nebraska City, Syracuse, Weeping Water, Elmwood, Palmyra, Sterling,
Cook, Unadilla, Panama, Avoca, Murdock, Douglas, Lorton, Dunbar,
Manley, Otoe, Burr, Camp Catron and Platte River State Park.
This includes the following highways...
Highway 2 IN Nebraska between mile markers 475 and 508.
Highway 75 IN Nebraska between mile markers 48 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4060 9652 4100 9623 4069 9584 4068 9584
4066 9581 4037 9633
TIME...MOT...LOC 0159Z 215DEG 54KT 4063 9628
HAIL...1.75IN
WIND...70MPH
$$
MILLER220
WWUS53 KOAX 170206
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
906 PM CDT TUE MAY 16 2017
NEC097-170216-
/O.CAN.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Johnson NE-
906 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa...and southeastern and east central Nebraska.
LAT...LON 4060 9652 4100 9623 4069 9584 4068 9584
4066 9581 4052 9631 4052 9637
TIME...MOT...LOC 0206Z 219DEG 54KT 4072 9625
$$
NEC025-109-131-170230-
/O.CON.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Lancaster NE-Otoe NE-Cass NE-
906 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN LANCASTER...OTOE AND SOUTHWESTERN CASS COUNTIES...
At 906 PM CDT, a severe thunderstorm was located near Unadilla, or 23
miles east of Lincoln, moving northeast at 60 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Nebraska City, Syracuse, Weeping Water, Elmwood, Palmyra, Unadilla,
Panama, Avoca, Murdock, Douglas, Dunbar, Manley, Otoe, Burr, Camp
Catron and Platte River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4060 9652 4100 9623 4069 9584 4068 9584
4066 9581 4052 9631 4052 9637
TIME...MOT...LOC 0206Z 219DEG 54KT 4072 9625
HAIL...1.75IN
WIND...70MPH
$$
MILLER401
WWUS53 KOAX 170215
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
915 PM CDT TUE MAY 16 2017
NEC109-170225-
/O.CAN.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Lancaster NE-
915 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LANCASTER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa...and southeastern and east central Nebraska.
LAT...LON 4073 9642 4100 9623 4069 9584 4068 9584
4066 9581 4059 9619 4061 9628
TIME...MOT...LOC 0215Z 211DEG 45KT 4080 9619
$$
NEC025-131-170230-
/O.CON.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Otoe NE-Cass NE-
915 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN OTOE AND SOUTHWESTERN CASS COUNTIES...
At 915 PM CDT, a severe thunderstorm was located near Avoca, or 26
miles east of Lincoln, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Nebraska City, Syracuse, Weeping Water, Elmwood, Palmyra, Unadilla,
Avoca, Murdock, Dunbar, Manley, Otoe, Camp Catron and Platte River
State Park.
This includes the following highways...
Highway 2 IN Nebraska between mile markers 478 and 508.
Highway 75 IN Nebraska between mile markers 48 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4073 9642 4100 9623 4069 9584 4068 9584
4066 9581 4059 9619 4061 9628
TIME...MOT...LOC 0215Z 211DEG 45KT 4080 9619
HAIL...1.00IN
WIND...60MPH
$$
MILLER832
WWUS53 KOAX 170225
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
925 PM CDT TUE MAY 16 2017
NEC025-131-170232-
/O.EXP.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Otoe NE-Cass NE-
925 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTOE AND SOUTHWESTERN
CASS COUNTIES WILL EXPIRE AT 930 PM CDT...
The severe thunderstorm which prompted the warning has weakened
slightly. Therefore, the warning will be allowed to expire. However
small hail, gusty winds to 50 mph and heavy rain are still possible
with this thunderstorm.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa...and southeastern and east central Nebraska.
LAT...LON 4073 9642 4100 9623 4069 9584 4068 9584
4066 9581 4059 9619 4061 9628
TIME...MOT...LOC 0222Z 212DEG 54KT 4089 9612
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:17 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, May 16, 3:17 PM CDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 317 PM CDT Tue May 16 2017 .SHORT TERM...(Tonight through Friday) Issued at 315 PM CDT Tue May 16 2017 WV imagery this afternoon showing a deep longwave trof cutting through the western CONUS with potent southern tier vort max currently over southern CA/western AZ. At the surface...relatively weak low pressure was centered in eastern CO with a stagnant thermal boundary extending into eastern Neb then northern IA. A second boundary/cold front was situated from central MN to southwest SD. Daytime heating/influx of moisture has pushed instability parameters to the extreme with MLCAPES 2500-3500J/kg over the region. A highly unstable environment will be in place to allow for convective development in western KS this afternoon...which will eventually reach the CWA early this evening. Expect updraft initiation on nose of 8-9C/km low level lapse rates protruding into moisture rich environment...promoting rapid storm development. All this coincident to boundary layer theta-E convergence. HRRR and RAP13 have been pretty consistent the last several runs showing the cluster of western KS storms will cross into 0-3km bulk shear of 40kt or so...forming into a QLCS. Complex is progged then to quickly race along the Neb/KS border during the early evening hours before crossing into southeastern Neb/extreme southwest IA. Along with probable severe wind gusts(increasing layer differential max theta-E)...an isolated tornado forming along the bowing line segment cannot be ruled out. Meanwhile farther north...narrow line of convection is progged to fire later the afternoon along a stagnant surface boundary extending from south-central Neb into west-central IA. Activity will expand then in areal coverage mainly over northeast Neb/west-central IA toward mid evening. Steep mid-level lapse rates topping moisture rich boundary layer suggest severe hail producers are quite probable. In addition...a heavy rain threat will be in place as well tonight. The last several runs of both NAM/GFS show continuity advertising a high degree of precipitation efficiency consisting of deep warm cloud layer/strong moist low level inflow...and 30-40 microbars of omega coincident to PWS approaching 2" Wednesday/Wednesday evening...core of southwest shortwave trof will lift right over the CWA and bring wrap around precip mainly over the northern CWA. Precip chances continue Thursday afternoon through Friday associated with a large and relatively slow moving upper low/several impulses exiting the Rockies. .LONG TERM...(Friday night through Tuesday) Issued at 315 PM CDT Tue May 16 2017 Precip chances continue into the early part of next weekend accompanied by a noticeable cooling trend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1207 PM CDT Tue May 16 2017 Gusty south winds will continue this afternoon across eastern Nebraska with scattered-broken clouds at around FL040. Thunderstorms are expected to form to the west this afternoon before moving into the area this evening. Short-term model guidance remains in good agreement in suggesting that a bowing line of storms will affect the Lincoln and Omaha areas between about 01 and 04z. As such, a mention of strong wind gusts have been included in the TAFs during that time frame. Otherwise, expect episodic showers and thunderstorms overnight into Wednesday morning with the potential for more widespread MVFR ceilings developing late tonight. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Mead
Hazardous weather outlook, May 16, 4:22 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 422 PM CDT Tue May 16 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-171130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 422 PM CDT Tue May 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY A highly unstable and moist environment will be in place to promote severe thunderstorm development late this afternoon before increasing in areal coverage through the evening. The primary severe weather threat along and south of I-80 will be damaging wind gusts with the potential for an isolated tornado. For areas north of I-80...the main threat will be large hail and damaging winds. In addition...the possibility for heavy rainfall and localized flooding is quite high in association with more intense thunderstorms. Even though the severe weather will likely come to a close around midnight, the threat for flooding will continue with showers and thunderstorms across the region later tonight. Thunderstorms will also be possible again on Wednesday. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY The chance of thunderstorms will extend into Wednesday evening and again Thursday night through Saturday morning. Additional thunderstorms are possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will liklely be needed late this afternoon and tonight. Fobert
In the hours before
Local storm report, May 16, 8:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL S OMAHA 41.26N 96.01W
05/16/2017 E0.88 INCH DOUGLAS NE TRAINED SPOTTER
NICKELS AND 50MPH WINDS
&&
KGROSSSpecial weather statement, May 16, 8:19 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 819 PM CDT TUE MAY 16 2017 IAZ069-079-080-090-NEZ053-067-170200- Pottawattamie IA-Mills IA-Fremont IA-Montgomery IA-Cass NE-Sarpy NE- 819 PM CDT TUE MAY 16 2017 ...Significant Weather Advisory for NORTHWESTERN FREMONT...WEST CENTRAL MONTGOMERY...MILLS...SOUTH CENTRAL POTTAWATTAMIE...EAST CENTRAL SARPY AND NORTHEASTERN CASS COUNTIES UNTIL 900 PM CDT... At 818 PM CDT, Doppler radar was tracking a strong thunderstorm over Plattsmouth, or 20 miles southeast of Omaha, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southern Council Bluffs, Bellevue, Plattsmouth, Red Oak, Glenwood, Malvern, Treynor, Pacific Junction, Emerson, Macedonia, Offutt AFB, Tabor, Silver City, Henderson, Hastings and Old Town Park. A severe thunderstorm watch remains in effect until midnight CDT for southwestern Iowa...and southeastern and east central Nebraska. LAT...LON 4083 9586 4110 9599 4135 9556 4102 9523 TIME...MOT...LOC 0118Z 233DEG 23KT 4099 9586 MILLER
Local storm report, May 16, 8:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG BENNINGTON 41.37N 96.16W
05/16/2017 DOUGLAS NE BROADCAST MEDIA
BLEACHERS BLOWN OVER AT BENNINGTON HIGH SCHOOL
&&
KGROSSLocal storm report, May 16, 8:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL WEEPING WATER 40.87N 96.14W
05/16/2017 M1.75 INCH CASS NE PUBLIC
UP TO GOLF BALL SIZE HAIL
&&
KGROSSLocal storm report, May 16, 8:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
828 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST 2 S WASHINGTON 41.37N 96.21W
05/16/2017 M78 MPH DOUGLAS NE MESONET
MESONET STATION C8198, 1 S WASHINGTON.
0639 PM TSTM WND GST 4 NE BENNINGTON 41.40N 96.10W
05/16/2017 M67 MPH WASHINGTON NE MESONET
MESONET STATION D6324, 3 ENE BENNINGTON.
0645 PM TSTM WND GST 2 W MISSOURI VALLEY 41.56N 95.94W
05/16/2017 M66 MPH HARRISON IA MESONET
MESONET STATION UP118, 2 W MISSOURI VALLEY.
0658 PM TSTM WND GST 3 ESE TEKAMAH 41.76N 96.18W
05/16/2017 M63 MPH BURT NE ASOS
ASOS STATION TQE, TEKAMAH AIRPORT.
0644 PM TSTM WND GST 7 ENE OMAHA 41.30N 95.89W
05/16/2017 M63 MPH DOUGLAS NE ASOS
ASOS STATION OMA, OMAHA EPPLEY AIRFIELD.
0735 PM TSTM WND GST 4 S HARLAN 41.59N 95.34W
05/16/2017 M60 MPH SHELBY IA AWOS
AWOS STATION HNR, HARLAN AIRPORT.
0655 PM TSTM WND GST 5 ENE COUNCIL BLUFFS 41.26N 95.76W
05/16/2017 M56 MPH POTTAWATTAMIE IA AWOS
AWOS STATION CBF, COUNCIL BLUFFS AIRPORT.
0632 PM TSTM WND GST 3 NNW BOYS TOWN 41.30N 96.15W
05/16/2017 M54 MPH DOUGLAS NE MESONET
MESONET STATION AR900, 3 NNW BOYS TOWN.
0757 PM TSTM WND GST 2 WSW FAIRBURY 40.13N 97.21W
05/16/2017 M53 MPH JEFFERSON NE MESONET
MESONET STATION C6705, 2 WSW FAIRBURY.
0638 PM TSTM WND GST 1 N OFFUTT AFB 41.12N 95.92W
05/16/2017 M53 MPH SARPY NE ASOS
ASOS STATION OFF, OFFUTT AFB.
0630 PM TSTM WND GST 4 WSW KENNARD 41.44N 96.27W
05/16/2017 M53 MPH WASHINGTON NE MESONET
MESONET STATION UP342, 4 WSW KENNARD.
0603 PM TSTM WND GST 2 E MEAD 41.23N 96.46W
05/16/2017 M51 MPH SAUNDERS NE MESONET
MESONET STATION E4408, 1 E MEAD.
0642 PM TSTM WND GST 2 WNW BELLEVUE 41.17N 95.95W
05/16/2017 M50 MPH SARPY NE MESONET
MESONET STATION D1234, 1 WNW BELLEVUE.
0635 PM TSTM WND GST 1 NE CHALCO 41.20N 96.12W
05/16/2017 M47 MPH DOUGLAS NE AWOS
AWOS STATION MLE, MILLARD AIRPORT.
0548 PM TSTM WND GST 4 WNW LINCOLN 40.85N 96.76W
05/16/2017 M47 MPH LANCASTER NE ASOS
ASOS STATION LNK, LINCOLN AIRPORT.
&&Special weather statement, May 16, 8:39 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 839 PM CDT TUE MAY 16 2017 NEZ066-068-089-090-092-170230- Otoe NE-Gage NE-Pawnee NE-Lancaster NE-Johnson NE- 839 PM CDT TUE MAY 16 2017 ...Significant Weather Advisory for SOUTHEASTERN LANCASTER... JOHNSON...SOUTHWESTERN OTOE...NORTHWESTERN PAWNEE AND EASTERN GAGE COUNTIES UNTIL 930 PM CDT... At 839 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles south of Hickman to 5 miles northeast of Blue Springs. Movement was northeast at 50 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Tecumseh, Cortland, Sterling, Adams, Filley, Steinauer, Lewiston, Virginia, Burr, Crab Orchard and Rockford State Recreation Area. This includes the following highways... Highway 136 in Nebraska between mile markers 183 and 207. Highway 77 IN Nebraska between mile markers 39 and 41. A severe thunderstorm watch remains in effect until midnight CDT for southeastern Nebraska. LAT...LON 4059 9626 4022 9615 4007 9661 4051 9672 TIME...MOT...LOC 0139Z 214DEG 42KT 4058 9665 4020 9659 MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
| May 16, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 24 min |
| May 16, 7:37 PM CDT | Special Weather Statement | OAX | Cass | 38 min |
| May 16, 7:42 PM CDT | Special Weather Statement | OAX | Jefferson | 33 min |
| May 16, 7:49 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 26 min |
| May 16, 8:07 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Lancaster, Saline | 23 min |
| May 16, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 33 min |
| May 16, 8:39 PM CDT | Special Weather Statement | OAX | Johnson | 51 min |
| May 16, 8:43 PM CDT | Areal Flood Advisory | OAX | Saunders | 6 hr |
| May 16, 8:55 PM CDT | Special Weather Statement | OAX | Saunders | 35 min |
| May 16, 9:11 PM CDT | Areal Flood Advisory | OAX | Cass, Lancaster, Otoe | 6 hr |
| May 16, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 47 min |
| May 16, 9:29 PM CDT | Areal Flood Advisory | OAX | Cass, Sarpy, Saunders | 3 hr |
| May 16, 9:32 PM CDT | Special Weather Statement | OAX | Nemaha, Pawnee, Richardson | 43 min |
| May 17, 1:58 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saline, Seward | 32 min |
| May 17, 2:27 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saline, Saunders, Seward | 48 min |
| May 17, 3:09 AM CDT | Special Weather Statement | OAX | Cass | 36 min |
| May 17, 3:12 AM CDT | Special Weather Statement | OAX | Johnson | 33 min |
| May 17, 10:32 AM CDT | River Flood Warning | OAX | Otoe | 4 days |
| May 17, 10:32 AM CDT | River Flood Warning | OAX | Nemaha | 8 days |
| May 17, 10:32 AM CDT | River Flood Warning | OAX | Richardson | 8 days |
| May 17, 12:31 PM CDT | Special Weather Statement | OAX | Saline | 29 min |
| May 17, 12:48 PM CDT | Special Weather Statement | OAX | Jefferson, Saline | 42 min |
| May 17, 12:50 PM CDT | Special Weather Statement | OAX | Cuming | 25 min |
| May 17, 12:56 PM CDT | Special Weather Statement | OAX | Dodge | 34 min |
| May 17, 1:00 PM CDT | Special Weather Statement | OAX | Johnson, Pawnee | 45 min |
| May 17, 1:03 PM CDT | Special Weather Statement | OAX | Lancaster | 42 min |
| May 17, 1:15 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Otoe | 30 min |
| May 17, 1:28 PM CDT | Special Weather Statement | OAX | Saline | 32 min |
| May 17, 1:44 PM CDT | Special Weather Statement | OAX | Lancaster | 31 min |
| May 17, 2:08 PM CDT | Special Weather Statement | OAX | Otoe | 37 min |
| May 17, 2:10 PM CDT | Special Weather Statement | OAX | Douglas | 35 min |
| May 17, 2:17 PM CDT | Special Weather Statement | OAX | Saunders | 28 min |
| May 17, 2:21 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 24 min |
| May 17, 2:28 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders | 32 min |
| May 17, 2:38 PM CDT | Special Weather Statement | OAX | Washington | 37 min |
| May 17, 2:45 PM CDT | Special Weather Statement | OAX | Dodge | 30 min |
| May 17, 2:51 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 24 min |
| May 17, 3:14 PM CDT | Special Weather Statement | OAX | Burt | 31 min |
| May 17, 4:17 PM CDT | Special Weather Statement | OAX | Wayne | 28 min |
| May 17, 5:35 PM CDT | Special Weather Statement | OAX | Thurston | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.